Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 75, NWS Fort Worth, TX

April 1, 2013Comanche County, Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2013, 11:53 PM CDT for Comanche County, Erath County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2013, 11:53 PM CDT (04:53 UTC)
Expired
Apr 2, 2013, 1:00 AM CDT
In force
67 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Comanche County, TX, Erath County, TX

The radar

The Dyess AFB radar (KDYX), 95 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:52 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 1, 9:52 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CDT MON APR 1 2013

.UPDATE...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS MOVING INTO THE
WEST/NORTHWEST COUNTIES OF NORTH TEXAS AT 940 PM. THIS ACTIVITY
SHOULD CONTINUE TO WEAKEN AS IT MOVES EAST/SOUTHEAST INTO DRY AND
MORE STABLE AIR. THERE IS STILL A THREAT OF DOWNBURST WINDS WITH
ANY STORM.

THE COLD FRONT...WHICH IS CURRENTLY LOCATED FROM THE SOUTHERN HIGH
PLAINS TO NEAR THE RED RIVER...WILL CONTINUE TO SAG SOUTHWARD
OVERNIGHT AND SHOULD BE A FOCUS FOR ADDITIONAL SHOWERS AND SOME
THUNDERSTORMS. MOST OF THE MESOSCALE MODELS ARE IN GOOD AGREEMENT
WITH THIS SOLUTION...SO WILL KEEP CHANCE TO LIKELY POPS ACROSS
THE WESTERN AND CENTRAL ZONES AND SLIGHT CHANCES IN THE SOUTHEAST.

THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE SO WILL NOT MAKE
ANY OTHER MAJOR CHANGES AT THIS TIME.

79

&&

.AVIATION...
/00Z TAFS

CONCERNS...RAIN AND THUNDER POTENTIAL OVERNIGHT AND TUESDAY. MVFR
AND IFR CIGS RETURNING OVERNIGHT AND PERSISTING THROUGH TUESDAY.

COMPLICATED AND TRICKY FORECAST DELIVERS PLENTY OF CHALLENGES FOR
THE AVIATION FORECAST FOR THE NEXT 24 HOURS. A COLD FRONT IS
MOVING THROUGH OKLAHOMA AND THE SOUTHERN TEXAS PANHANDLE THIS
EVENING. SEVERE THUNDERSTORMS HAVE ERUPTED ALONG THE FRONT BETWEEN
CHILDRESS AND LUBBOCK. THESE STORMS ARE HEADING TOWARDS NORTH
TEXAS BUT CURRENT THINKING IS THE STORMS WILL LOSE THEIR ENERGY
AND DISSIPATE BEFORE REACHING THE DFW TAF SITES. HOWEVER...IF
THEY CAN MAINTAIN A GOOD COLD POOL...THEY COULD REACH THE DFW
AIRPORTS BETWEEN 05-07Z. THINK THIS HAS A LOW CHANCE OF HAPPENING
AND INSTEAD WILL SEE SCATTERED LIGHT SHOWERS DEVELOP AROUND THE
REGION OVERNIGHT AS LOW LEVEL MOISTURE IS ADVECTED INTO THE
REGION. THE INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN MVFR
CIGS THROUGH THE DAY ON TUESDAY...AND LIKELY BEYOND. IN
ADDITION...EXPECT SOME VSBY REDUCTIONS DUE TO THE INCREASING
MOISTURE AND RAIN IN THE AREA. KACT WILL LIKELY SEE IFR CIGS FOR A
FEW HOURS AROUND DAYBREAK.

EXPECT SCATTERED RAIN SHOWERS TO OCCUR THROUGH TUESDAY MORNING WITH
BETTER RAIN CHANCES AROUND THE DFW TAF SITES. RAIN AND ISOLATED
THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE AFTERNOON
HOURS AND WILL PREVAIL -RA VCTS FROM 20Z THROUGH THE END OF THE
TAF. THE COLD FRONT WILL CROSS THE RED RIVER BUT REMAIN JUST NORTH
OF DFW FOR MOST OF THE DAY. THEREFORE...EAST TO SOUTHEAST WINDS
WILL PREVAIL THROUGH THE PERIOD AND THEN THE FRONT WILL PUSH INTO
DFW TOMORROW EVENING.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT MON APR 1 2013/
MUCH NEEDED RAINFALL FOR NORTH TEXAS IS ON THE WAY WITH RAIN
CHANCES IN THE FORECAST FROM TUESDAY THROUGH EARLY THURSDAY. AS OF
THIS AFTERNOON...A SURFACE FRONT WAS ORIENTED EAST TO WEST FROM
THE SOUTHERN TEXAS PANHANDLE ACROSS THE SOUTHERN HALF OF OKLAHOMA
WITH SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY. THIS FRONTAL
BOUNDARY WILL SAG VERY SLOWLY SOUTHWARD INTO NORTH TEXAS OVERNIGHT
AND BECOME QUASI-STATIONARY ESSENTIALLY ALONG I-20 BY THE MORNING.
THIS BOUNDARY WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
ON TUESDAY AS IT CONTINUES ITS SLOW SAG SOUTHWARD THROUGHOUT THE
DAY ON TUESDAY. IN THE UPPER LEVELS OF THE ATMOSPHERE...THERE WAS
AN UPPER LEVEL LOW SPINNING NEAR THE GREAT SALT LAKE IN UTAH THIS
AFTERNOON. THIS UPPER LEVEL LOW WILL OPEN UP INTO AN UPPER LEVEL
TROUGH AND MOVE INTO THE FOUR CORNERS AREA BY TUESDAY AFTERNOON.

BY WEDNESDAY AFTERNOON THE SURFACE FRONTAL BOUNDARY WILL HAVE
MOVED THROUGH NORTH TEXAS AND COLD AIR ADVECTION ALONG WITH
OVERRUNNING PRECIPITATION WILL PRODUCE A COLD AND DAMP WEDNESDAY.
DAYTIME HIGH TEMPERATURES ON WEDNESDAY WILL BE COOL WITH MID TO
UPPER 40S IN THE NORTHERN COUNTIES MID 50S ACROSS THE METROPLEX
AND LOW TO MID 60S IN THE TEMPLE/WACO AREAS AND AREAS SOUTHWARD.

BY THURSDAY THE UPPER LEVEL TROUGH WILL FINALLY PUSH THROUGH NORTH
TEXAS...AND THE CLOUDY AND DAMP CONDITIONS SHOULD BEGIN TO
IMPROVE BY LATE THURSDAY BEHIND THE TROUGH. FOR FRIDAY...UPPER
LEVEL RIDGING BUILDS IN BRIEFLY BEFORE GOING ZONAL FOR THE WEEKEND
AND RAIN IS NOT EXPECTED AT THIS TIME FOR FRIDAY THROUGH THE
WEEKEND. AS HIGH PRESSURE BUILDS TO THE EAST THIS WEEKEND WINDS
WILL SWING AROUND TO THE SOUTH AND TEMPERATURES WILL REBOUND
NICELY AND PROVIDE SEASONAL TEMPERATURES WITH HIGHS IN THE 70S
THIS WEEKEND AREA WIDE.

BEYOND THIS WEEKEND...THE LONG RANGE IS A BIT UNCERTAIN AT THIS
TIME AS THE GFS AND ECMWF ARE A BIT OUT OF PHASE. THE GFS SPINS UP
A SOMEWHAT IMPRESSIVE SURFACE LOW OVER THE PANHANDLES BY MONDAY
AFTERNOON AND STREAMS IN A DECENT AMOUNT OF MOISTURE FROM THE GULF
OF MEXICO...WHILE THE ECMWF PAINTS A SURFACE LOW THE MOISTURE
DOES NOT APPEAR TO BE AS ABUNDANT WITH THIS FEATURE. FOR NOW JUST
WENT WITH 20 POPS FOR MONDAY BUT THESE CHANCES COULD BE BUMPED UP
WITH LATER PACKAGES AS BETTER CONFIDENCE IS BUILT CONCERNING THIS
NEXT SYSTEM.   99/75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  59  70  50  54  43 /  50  60  80  60  40
WACO, TX              61  75  60  64  43 /  30  50  80  60  30
PARIS, TX             53  63  45  48  41 /  20  70  80  60  40
DENTON, TX            57  67  47  50  40 /  60  70  80  60  40
MCKINNEY, TX          56  67  47  50  40 /  30  70  80  60  40
DALLAS, TX            61  70  52  54  46 /  40  60  80  60  40
TERRELL, TX           57  69  50  54  41 /  20  60  80  60  40
CORSICANA, TX         61  73  56  61  45 /  20  50  80  60  40
TEMPLE, TX            61  77  62  67  44 /  30  50  80  60  40
MINERAL WELLS, TX     58  69  49  51  41 /  60  60  70  50  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/79
Hazardous weather outlook, Apr 1, 10:38 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 PM CDT MON APR 1 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030345-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1038 PM CDT MON APR 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF
NORTH AND CENTRAL TEXAS TONIGHT. A FEW STORMS WEST AND NORTHWEST
OF A NOCONA TO MERIDIAN TO GOLDTHWAITE LINE COULD BE STRONG OR
MARGINALLY SEVERE WITH A THREAT FOR GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM WILL BECOME MORE WIDESPREAD DURING THE DAY TUESDAY
NORTH OF A HAMILTON...TO HILLSBORO...TO ATHENS LINE WITH A COLD
FRONT MOVING INTO NORTH TEXAS. A FEW STORMS MAY BRIEFLY REACH
SEVERE LIMITS WITH LARGE HAIL AND GUSTY WINDS.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED WEST AND NORTHWEST OF
A NOCONA TO MERIDIAN TO GOLDTHWAITE LINE OVERNIGHT.

82/JLD

In the hours before

Special weather statement, Apr 1, 9:31 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 PM CDT MON APR 1 2013

TXZ100-115-020300-
STEPHENS TX-YOUNG TX-
931 PM CDT MON APR 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN STEPHENS COUNTY
  SOUTHWESTERN YOUNG COUNTY

AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG HIGHWAY 283 SOUTH OF
THROCKMORTON...MOVING EAST AT 35 MPH.

MURRAY AND CRYSTAL FALLS ARE IN THE PATH OF THESE STORMS...WHICH ARE
CAPABLE OF PRODUCING HALF-INCH HAIL.

OUTFLOW WINDS HAVE RACED AHEAD OF THE STORMS AND WILL ARRIVE WELL IN
ADVANCE OF THE PRECIPITATION. THESE OUTFLOW WINDS MAY REACH 50 MPH.

LAT...LON 3295 9910 3297 9896 3334 9897 3334 9895
      3321 9880 3283 9884 3252 9909
TIME...MOT...LOC 0230Z 289DEG 29KT 3309 9921 3297 9918

25
Special weather statement, Apr 1, 9:58 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT MON APR 1 2013

TXZ100-115-020330-
STEPHENS TX-YOUNG TX-
958 PM CDT MON APR 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY
  WESTERN YOUNG COUNTY

AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BRECKENRIDGE...NEAR
HUBBARD CREEK RESERVOIR...MOVING SOUTHEAST AT 25 MPH.

OUTFLOW WINDS HAVE RACED AHEAD OF THE STORM AND WILL ARRIVE WELL IN
ADVANCE OF THE PRECIPITATION. THESE OUTFLOW WINDS MAY EXCEED 40 MPH
WHEN THEY REACH CRYSTAL FALLS AND BRECKENRIDGE. PEA HAIL MAY
ACCOMPANY THE RAIN.

LAT...LON 3294 9910 3296 9909 3297 9896 3340 9896
      3334 9874 3286 9864 3252 9886 3252 9910
      3257 9911
TIME...MOT...LOC 0258Z 299DEG 24KT 3289 9899

25
Special weather statement, Apr 1, 10:29 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT MON APR 1 2013

TXZ115-020400-
STEPHENS TX-
1029 PM CDT MON APR 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY

AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF BRECKENRIDGE...MOVING SOUTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE AND NECESSITY.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PENNY SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3295 9892 3290 9858 3251 9858 3251 9859
      3270 9898
TIME...MOT...LOC 0329Z 293DEG 13KT 3283 9886

82/JLD
Special weather statement, Apr 1, 11:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1114 PM CDT MON APR 1 2013

TXZ129-020445-
EASTLAND TX-
1114 PM CDT MON APR 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN EASTLAND COUNTY

AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF RANGER...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND AND RANGER.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM....HEADING TOWARDS RANGER.

LAT...LON 3251 9911 3251 9848 3230 9849 3227 9912
TIME...MOT...LOC 0414Z 284DEG 15KT 3248 9873

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:31 PM CDTSpecial Weather StatementFWDStephens29 min
Apr 1, 9:58 PM CDTSpecial Weather StatementFWDStephens32 min
Apr 1, 10:29 PM CDTSpecial Weather StatementFWDStephens31 min
Apr 1, 11:14 PM CDTSpecial Weather StatementFWDEastland31 min
Apr 1, 11:30 PM CDTSevere Thunderstorm WarningFWDEastland45 min
Apr 2, 12:14 AM CDTSevere Thunderstorm WarningFWDEastland31 min
Apr 2, 12:59 AM CDTSevere Thunderstorm WarningFWDComanche, Erath61 min
Apr 2, 1:15 AM CDTAreal Flood AdvisoryFWDErath2 hr
Apr 2, 1:34 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland56 min
Apr 2, 2:16 AM CDTSevere Thunderstorm WarningFWDErath59 min
Apr 2, 2:29 AM CDTSevere Thunderstorm WarningFWDComanche, Erath61 min
Apr 2, 3:29 AM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton46 min
Apr 2, 5:28 AM CDTSpecial Weather StatementFWDStephens32 min
Apr 2, 5:54 AM CDTSpecial Weather StatementFWDStephens36 min
Apr 2, 6:57 AM CDTAreal Flood AdvisoryFWDStephens3 hr
Apr 2, 7:14 AM CDTFlash Flood WarningFWDStephens3 hr
Apr 2, 7:34 AM CDTSpecial Weather StatementFWDPalo Pinto26 min
Apr 2, 7:42 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens63 min
Apr 2, 8:54 AM CDTSpecial Weather StatementFWDPalo Pinto21 min
Apr 2, 9:15 AM CDTAreal Flood AdvisoryFWDPalo Pinto2 hr
Apr 2, 3:29 PM CDTSpecial Weather StatementFWDBell31 min
Apr 2, 3:58 PM CDTSevere Thunderstorm WarningFWDBell62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.